Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Flagstaff, AZ

August 1, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2007, 3:11 PM MST for Coconino County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 3:11 PM MST (22:11 UTC)
Expired
Aug 1, 2007, 4:15 PM MST
In force
64 min
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 012211
FFWFGZ
AZC005-012315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
311 PM MST WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...

* UNTIL 415 PM MST

* AT 306 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK
  CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE.

THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK
CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY
DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT
HAS DIMINISHED.

LAT...LON 3488 11177 3489 11169 3499 11169 3498 11177

$$
DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:00 PM MST, 11 minutes earlier.

Area forecast discussion, Aug 1, 3:00 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST WED AUG 1 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH AT LEAST SUNDAY. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA
THROUGH THE WEEK AND INTO THE WEEKEND.

&&
.DISCUSSION...THUNDERSTORM COVERAGE FOCUSED CURRENTLY OVER WESTERN
PORTIONS OF THE FORECAST AREA WITH SEVERAL HYDRO PRODUCTS ISSUED.
ACTIVITY BECOMING MORE WIDESPREAD OTHER AREAS THIS AFTERNOON. WITH
PW VALUES STILL WELL OVER CLIMO AT AROUND 120%...STORMS HAVE BEEN
HEAVY RAIN PRODUCERS. AS EXPECTED...STORMS ARE GENERALLY MOVING
TOWARD THE NORTHWEST TODAY WITH ACTIVITY FOCUSED FROM THE WESTERN
MOGOLLON RIM ONTO THE COCONINO PLATEAU SOUTHWARD INTO THE YAVAPAI
COUNTY MOUNTAINS...WITH LESSER ACTIVITY FROM THE WHITES INTO THE LCR
AND EASTERN RIM. STILL EXPECTING ACTIVITY OUT EAST TO BECOME MORE
WIDESPREAD WITH ADDITIONAL ACTIVITY MOVING IN FROM WESTERN NM THIS
EVENING.

FOR THURSDAY AND FRIDAY...PW VALUES REMAIN ABOVE CLIMO AND STEERING
FLOW WEAKENS A BIT MORE WITH SLIGHTLY HIGHER INSTABILITY
VALUES...THUS THE LIKELIHOOD FOR MORE VIGOROUS THUNDERSTORM ACTIVITY
WITH SMALL HAIL AND HEAVIER RAINFALL POTENTIAL WILL EXIST.

GFS MODEL STILL SUGGESTS INVERTED TROUGH/UPPER LOW CURRENTLY OVER
TEXAS WILL MOVE ACROSS NORTHERN MEXICO THIS WEEKEND TO A
POSITION OVER BAJA BY SUNDAY. AS A TROUGH DIGS ALONG THE WEST
COAST...THIS FEATURE THEN IS PUSHED ACROSS THE STATE EARLY NEXT WEEK
WHICH WOULD BRING A ROUND OF POTENTIAL SEVERE WEATHER TO THE
STATE...BUT WOULD ALSO SWEEP SOME OF THE QUASI-PERMANENT DEEP
MONSOON MOISTURE WEVE SEEN FOR THE PAST FEW WEEKS EASTWARD. STILL
EARLY TO PUT MUCH DETAILS INTO THE GRIDS...BUT GENERAL TREND OF
DECREASING POPS IN WESTERN SECTIONS LOOKS GOOD FOR NOW. WILL NEED TO
MONITOR THIS POSSIBLE TRANSITION AS MODELS CONTINUE TO EVOLVE THESE
FEATURES.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DIMINISH AFTER 03Z WITH AREAS OF CEILINGS 4-7 KFT
AGL. STORM MOTION WILL CONTINUE TO BE TO THE WEST NORTHWEST.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THU AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 1, 10:00 AM MST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED AUG 1 2007

AZZ004>018-037>040-020700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS CONTINUE TO RESIDE OVER
NORTHERN ARIZONA TODAY. ABUNDANT CLOUD DEBRIS FROM PREVIOUS
THUNDERSTORM ACTIVITY WILL REDUCE MORNING COVERAGE OF THUNDERSTORMS
...BUT THIS CLOUD COVER SHOULD DIMINISH DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS ALLOWING FOR SCATTERED TO NUMEROUS
THUNDERSTORMS OVER THE NORTHLAND. STORMS SHOULD MOVE MORE QUICKLY
TOWARD THE NORTHWEST AND WEST TODAY AT AROUND 10 TO 15 MPH WHICH
WILL REDUCE SIGNIFICANT FLASH FLOOD THREAT. HOWEVER...BECAUSE MANY
LOCATIONS ALREADY HAVE SATURATED SOILS...THERE WILL STILL BE
ISOLATED AREAS WITH FLOODING POTENTIAL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STAUDENMAIER

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:12 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo33 min
Jul 31, 6:30 PM MSTFlash Flood WarningFGZGila30 min
Jul 31, 6:56 PM MSTFlash Flood WarningFGZGila, Yavapai94 min
Aug 1, 2:13 PM MSTFlash Flood WarningFGZYavapai2 hr
Aug 1, 2:30 PM MSTFlash Flood WarningFGZCoconino, Yavapai2 hr

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.